Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

I've just started taking the combined pill at the beginning of my period, and my period (day 2) is weirdly light.

(5 Posts)
derelicte Tue 19-Aug-08 14:03:59

It's usually torrential and v painful by day 2. Is this what's meant to happen on your first cycle?

Also, I wanted to start taking it at the end of my last period, but the doctor said that I might end up with break-through bleeding that way. It seems illogical to me though. Surely it would have synchronised better with my natural hormones to have started at the end of my last period.

BTW, I was on the pill for about 10 years before DCs, but can't remember back to the first ever cycle.

derelicte Tue 19-Aug-08 16:44:03

anyone?

ForeverOptimistic Tue 19-Aug-08 16:45:42

I thought you were meant to start taking it 7 days after the start of your period? I imagine that is why your period is lighter than normal.

Seona1973 Tue 19-Aug-08 16:48:12

to get full contraceptive protection you take it at the start of your period. If you start it at any other time then you need to take extra precautions for the first 7 days. You can in theory start it at any point in your cycle.

derelicte Tue 19-Aug-08 16:52:09

FO - that's what I thought too, but the packet instructions def say that the first lot must be started at the beginning.

Seona - nothing to do with increased likelihood of spotting then? If so, the grrrr! at the doc. I did tell her that I wasn't bothered about the contraceptive side of things and would have much preferred to have started taking them three weeks ago!

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now